Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 4:13 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 14, 2021, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WWUS85 KCYS 142213
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021
WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Laramie County.
LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:27 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 14, 2:27 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 227 PM MDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday night) Issued at 215 PM MDT Wed Jul 14 2021 Easterly upslope flow east of the Laramie Range behind yesterday's cold frontal passage along with southwest flow farther west has setup a dryline boundary along the South Laramie Range. CU fields developing over the high terrain the past few hours has initiated a couple storms early this afternoon and will continue to do so along the CO/WY border into the early evening. Farther north, lower level stratus has remained in place for longer duration and minimal CU development has been noted on latest satellite imagery. Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE over the South Laramie Range which has been building as 1745z research sounding from Fort Collins analyzed around 850 J/kg. Low level inversion suggests storms might struggle once removed from the higher terrain until later this afternoon, otherwise a fairly moist profile was noted. Hi-Res guidance has storm activity mostly ending around 9 PM this evening. Hail, heavy downpours, and frequent lightning will be the main hazards. Temperatures will be 5-10 degrees warmer Thursday afternoon with the chance for storm development along the Laramie Range once again, however coverage should be more isolated than today. .LONG TERM...(Friday through Wednesday) Issued at 215 PM MDT Wed Jul 14 2021 Scattered showers and storms will be possible again on Friday over the Laramie Range as well as near a boundary looking to set up close to the Pine Ridge in the northern NE Panhandle. Shortwave energy will provide additional lift for these storms before 500mb height rises build a 5940+ meter upper level ridge across the area this weekend and early next week. these anomalously high 500mb heights look to persist through much of next week which will rise temperatures into the 90s for much of southeast Wyoming and the Nebraska Panhandle for numerous consecutive days. Adjusted the forecast towards the NBM 75th percentile MaxTs for Monday through Wednesday. Models begin to attempt to breakdown this pattern late next week into next weekend with multiple passing Pacific waves. && .AVIATION...(For the 18Z TAFS through Thursday morning) Issued at 1140 AM MDT Wed Jul 14 2021 Low stratus clouds remain across portions of southeast Wyoming and western Nebraska, but are currently lifting early this afternoon with increasing sunshine over the plains. Another round of showers and thunderstorms are expected, but should mainly be confined to KLAR, KCYS, and possibly KSNY later in the day. Low stratus and possibly some fog is forecast to develop across the eastern plains late tonight as surface wind shift into the southeast. HAZARDS/WEATHER TRENDS: Conditions will become prevailing VFR over the next hour or two (18z to 19z) across all terminals with a chance of some brief MVFR VIS/CIG in the heaviest showers and thunderstorms around KCYS and KLAR between 20z today and 03z Thursday. Widespread IFR to LIFR conditions expected to beginning around 09z Thursday for most western Nebraska terminals and at KCYS. && .FIRE WEATHER... Issued at 215 PM MDT Wed Jul 14 2021 Minimal fire weather concerns the rest of today and Thursday with cooler temperatures ahead of the warm up headed into the weekend and early next week. Slightly above normal temperatures this starting Friday will continue through Sunday before the hot and dry conditions arrive early next week. Afternoon RHs look to drop into the teens west of the Laramie Range as well as over east- central Wyoming, however winds look to remain below critical levels as high pressure builds into the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MB LONG TERM...MB AVIATION...TJT FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 237 PM MDT Wed Jul 14 2021 WYZ103-105>108-110>119-152045- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered strong thunderstorms possible through this evening, especially along and adjacent to the South Laramie Range near the Colorado border. Frequent lightning, heavy rainfall, and quarter size hail is possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon...in and around our southeast Wyoming mountains. Severe thunderstorms are not expected at this time. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Central Carbon County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 14, 3:08 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 1 NNW FEDERAL 41.29N 105.11W
07/14/2021 E1.50 INCH LARAMIE WY TRAINED SPOTTER
HAIL FELL FOR TEN MINUTES FROM 251 TO 301.
&&
WMLocal storm report, Jul 14, 3:22 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 W WARREN AF BASE 41.15N 105.00W
07/14/2021 M1.25 INCH LARAMIE WY PUBLIC
REPORTS OF QUARTER TO HALF DOLLAR-SIZED
HAIL.
&&Local storm report, Jul 14, 3:29 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 ESE FEDERAL 41.26N 105.06W
07/14/2021 M0.75 INCH LARAMIE WY PUBLIC
RECEIVED REPORT AND PHOTO OF BROKEN HOME
WINDOW VIA TWITTER. 1.5 INCHES OF HAIL
ACCUMULATION ON GROUND.
&&
MBLocal storm report, Jul 14, 3:32 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 8 SSE FEDERAL 41.16N 105.04W
07/14/2021 E1.75 INCH LARAMIE WY PUBLIC
&&
WMSpecial weather statement, Jul 14, 3:41 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
341 PM MDT Wed Jul 14 2021
WYZ116>118-142215-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
341 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
415 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Warren AFB, or 13 miles west of Cheyenne, moving
southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Warren AFB.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 7.
Interstate 80 in Wyoming between mile markers 344 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 10515 4115 10488 4100 10479 4100 10514
4101 10514
TIME...MOT...LOC 2141Z 330DEG 19KT 4108 10503
TrudelSpecial weather statement, Jul 14, 4:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021
WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Laramie County.
LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:42 PM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Jul 13, 7:13 PM MDT | Special Weather Statement | CYS | Converse | 32 min |
| Jul 14, 1:52 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jul 14, 2:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 14, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
| Jul 14, 2:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 14, 3:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 14, 3:41 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jul 14, 5:08 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 13, 10:30 PM MDT | Special Weather Statement | CYS | Box Butte, Scotts Bluff | 45 min |
| Jul 13, 10:54 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 17 min |
| Jul 13, 11:07 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 2 hr |
| Jul 13, 11:08 PM MDT | Special Weather Statement | CYS | Banner | 37 min |
| Jul 13, 11:16 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 44 min |
| Jul 13, 11:31 PM MDT | Flash Flood Warning | CYS | Banner, Morrill, Scotts Bluff | 2 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.